U.S. doctors online nowAsk doctors free
A 50-year-old member asked:

why do people with dementia have a greater risk of developing a negative reaction to anticholinergic drugs?

1 doctor answer2 doctors weighed in
Dr. Linda Callaghan
Addiction Medicine 53 years experience
They cause confusion: Anticholinergic medications have been known to cause confusion and giving them to people with dementia further increases the confusion they already have. Plus , it causes severe dryness of the mouth, difficulty initiating urination and blurred vision, all these symptoms already present in the geriatric population

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 40-year-old member asked:

What is an allergic reaction?

7 doctor answers16 doctors weighed in
Dr. Arthur Torre
Pediatric Allergy and Asthma 51 years experience
Overreaction: An allergic reaction is an overreaction of the immune system by an allergic individual to a substance that is normally harmless. Reactions can include runny or stuffy nose (allergic rhinitis) wheezing and cough (asthma) or skin reactions like eczema or hive. ( a severe reaction can lead to difficult breathing, shock and even death in the case of anaphylaxis.).
A 47-year-old member asked about a member:

What is the worst thing that could happen due to an allergic reaction?

18 doctor answers47 doctors weighed in
Dr. Alan Greene
Dr. Alan Greeneanswered
Pediatrics 34 years experience
Anaphylaxis: The most severe reaction that can occur after repeated exposure to something you are allergic to is called anaphylaxis. This rare but sudden condition causes itchy welts (hives), followed by wheezing, shortness of breath, and occasionally, swelling of the tongue or throat. Without treatment, swelling of the tongue or throat can sometimes worsen and block the airway.
Dr. Joel Selter
Dr. Joel Selter commented
Pediatric Allergy and Asthma 37 years experience
While anaphylaxis is the most common immediate life threatening hypersensitivity reaction- oftentime to foods, one should be alert to some of the very severe reactions associated with drug hypersensitivity- such as Stevens Johnson, Toxic Epidermal Necrolyis (TEN) as well as DRESS.
Jan 17, 2012
A 21-year-old member asked:

What are the adverse reaction after administering the anti tetanus serum

2 doctor answers5 doctors weighed in
Dr. Gurmukh Singh
Pathology 49 years experience
Depends on source: Animal antitetanus serum can cause a multitude of symtoms, called serum sickness. There may include, fever, joint pains, enlarged lymphnodes, kidney damage, rash, weakness, muscle pains etc. Serum from human source usually does not have adverse effects, other than the uncommon complications of blood product transfusion.
A 22-year-old member asked:

Are there other types of dementias besides alzheimer's disease?

2 doctor answers6 doctors weighed in
Dr. Maureen Nash
Geriatric Psychiatry 24 years experience
Yes: Alzheimer's disease or alzheimer's dementia is the most common type of dementia. Roughly 7 out 10 who have dementia have alzheimers. Other common types are are vascular, frontal temporal lobe, lewy body, alcohol or other substance induced types. There are many many rare causes of dementia.
A 37-year-old member asked:

How can an allergic reaction become life threatening? What should I know if living with someone allergic?

1 doctor answer2 doctors weighed in
Dr. Andrew Murphy
Allergy and Immunology 29 years experience
Anaphylaxis: The most dangerous allergic reaction is anaphylaxis. With this type of reaction, the individual will develop a brisk systemic reaction (hives, swelling, breathing problems, passing out) that can rapidly progress and can cause death. The treatment is avoidance of trigger and use of injectable epinephrine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 8, 2015

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.